MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215PRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
The subject guidewire was returned for analysis and the device investigation revealed that the subject guidewire was broken/fractured during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was noted to be kinked at 120cm.The guidewire was seen to be broken/fractured at roughly 239cm from the proximal end.The surface of the hydrophilic coating was rough.Bubbles with unclasped and collapsed dome and unknown substance (appeared to be excessive coating) were noted in multiple areas along the nitinol tubing.The core wire distal end was observed through the distal tip dome.The guidewire distal tip revealed slight uneven swelling/bulge on its distal tip after hydrating.When dry after approximately 10 seconds, the distal tip showed no anomaly and the swelling/bulge had disappeared.During functional inspection the guidewire was soaked in warm water for approximately 2 minutes, the demo microcatheter was flushed and the guidewire was advanced with slight friction felt throughout.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, there was no anomalies noted to the device during initial inspection and preparation, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure.An assignable cause of undeterminable will be assigned to the reported event ¿guidewire difficult to insert¿ as a review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.An assignable cause of 'handling damage' will be assigned to the analysed event ¿guidewire kinked/bent¿ as the defect appears to be associated with handling of the product or portion of the product during preparation.An assignable cause of procedural factors will be assigned to the analysed event ¿guidewire broken/fractured during use ' as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.It is probable that the hydrophilic coating became rough due to hydration and drying of the device within saline solution, causing the rough surface noted, however this cannot be definitively determined.An assignable cause of undeterminable will be assigned to the analysed event ¿guidewire hydrophilic coating surface rough¿.As a root cause for the analysed defect has not yet been identified an assignable cause of undeterminable will be assigned to the analysed event ¿device has cosmetic/appearance issue¿ and ¿guidewire difficult to insert¿.

Brand Name
SYNCHRO SELECT-14 STANDARD PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18258929
Report Number3012931345-2023-00253
Device Sequence Number3890555
Product Code MOF
UDI-Device Identifier07613327508512
UDI-Public07613327508512
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Catalogue NumberSSTD215PRE
Device Lot Number0000369664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2023
Initial Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 CATHETER (STRYKER)
Patient SexUnknown